MAUDE Adverse Event Report: ORTHO-CLINICAL DIAGNOSTICS, INC. VITROS CHEMISTRY PRODUCTS VALP REAGENT; IN-VITRO DIAGNOSTICS

ORTHO-CLINICAL DIAGNOSTICS, INC. VITROS CHEMISTRY PRODUCTS VALP REAGENT; IN-VITRO DIAGNOSTICS
Catalog Number 6801710
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/15/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation determined that a higher than expected valproic acid (valp) result was obtained from a vitros therapeutic drug monitoring performance verifier (tdm pv) fluid using vitros chemistry products valp reagent lot 2511-32-1764 on a vitros xt 7600 integrated system.The assignable cause of the event is unknown.Historical vitros valp quality control was within expectation, indicating that an issue with vitros valp lot 2511-32-1764 is not a likely contributor to the event.No precision testing was processed on the vitros xt 7600 system at the time of the event or this report.Therefore, an instrument issue cannot be confirmed or ruled out as a contributor to the event.The customer was unfamiliar with basic software features and maintenance/ adjustments.An ortho field application specialist is scheduled to go the customer site to perform additional training for the staff.It is possible that a protocol issue contributed to the event, although this could not be confirmed.Continual tracking and trending of complaints has not identified any signals that would point to a potential systemic issue with vitros valp lot 2511-32-1764.
 
Event or Problem Description
A customer contacted the ortho clinical diagnostics (ortho) technical solution center (tsc) to report a higher than expected valproic acid (valp) result was obtained from a vitros therapeutic drug monitoring performance verifier (tdm pv) fluid using vitros chemistry products valp reagent lot 2511-32-1764 on a vitros xt 7600 integrated system.Vitros valp tdm pv i lot v1171 result of 37.2 versus the expected result of 25.05 (customers baseline mean) biased results of the magnitude and direction observed may lead to inappropriate physician action if they were to occur undetected on patient samples.The higher than expected result was from a quality control fluid and was not reported outside of the laboratory.The customer confirmed that patient samples were not processed during the timeframe of the event.There was no allegation of patient harm as a result of this event.This report corresponds to ortho clinical diagnostics inc (ortho) complaint number (b)(4) and reportability assessment (b)(4).

Brand Name
VITROS CHEMISTRY PRODUCTS VALP REAGENT
Common Device Name
IN-VITRO DIAGNOSTICS
Manufacturer (Section D)
ORTHO-CLINICAL DIAGNOSTICS, INC.
100 indigo creek drive
rochester NY 14626
Manufacturer (Section G)
ORTHO-CLINICAL DIAGNOSTICS, INC.
1000 lee road
rochester NY 14606
Manufacturer Contact
laurie o'riordan
1295 southwest 29th avenue
pompano beach, FL 33069
9549709500
MDR Report Key18893769
Report Number1319808-2024-00007
Device Sequence Number12627247
Product Code LEG
UDI-Device Identifier10758750006748
UDI-Public10758750006748
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 03/12/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/30/2024
Device Catalogue Number6801710
Device Lot Number2511-32-1764
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/15/2024
Initial Report FDA Received Date03/13/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/30/2023
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown